Alert archive / Indiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 92, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 7, 2014, 4:14 PM EDT for 4 counties in Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2014, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 7, 2014, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IN, Greene County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Evansville,IN radar (KVWX), 104 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
025
WUUS53 KIND 072014
SVRIND
INC021-055-153-167-072100-
/O.NEW.KIND.SV.W.0092.140707T2014Z-140707T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT MON JUL 7 2014
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN GREENE COUNTY IN SOUTHWEST INDIANA...
SULLIVAN COUNTY IN SOUTHWEST INDIANA...
SOUTHERN VIGO COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 500 PM EDT
* AT 413 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF SULLIVAN...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SULLIVAN...LINTON...MEROM...TURTLE CREEK RESERVOIR...HYMERA...CLAY
CITY...COALMONT...JASONVILLE...PAXTON...DUGGER...VICKSBURG AND
SWITZ CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3919 8763 3920 8759 3922 8758 3924 8758
3926 8761 3930 8760 3938 8714 3921 8705
3917 8705 3916 8703 3900 8694 3899 8756
3904 8759 3906 8758 3908 8761 3913 8764
TIME...MOT...LOC 2014Z 323DEG 23KT 3922 8733
HAIL...1.00IN
WIND...60MPH
$$
PUMA4 follow-up statements
882
WWUS53 KIND 072031
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
431 PM EDT MON JUL 7 2014
INC021-055-153-167-072100-
/O.CON.KIND.SV.W.0092.000000T0000Z-140707T2100Z/
VIGO IN-SULLIVAN IN-GREENE IN-CLAY IN-
431 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLAY...NORTHWESTERN GREENE...SULLIVAN AND SOUTHERN VIGO COUNTIES
UNTIL 500 PM EDT...
AT 427 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SULLIVAN...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINTON AND SWITZ CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3917 8763 3922 8758 3924 8758 3926 8761
3931 8711 3921 8705 3917 8705 3916 8703
3900 8694 3899 8756 3904 8759 3906 8758
3908 8761 3913 8764
TIME...MOT...LOC 2032Z 328DEG 33KT 3906 8726
HAIL...1.00IN
WIND...60MPH
$$
PUMA921
WWUS53 KIND 072040
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT MON JUL 7 2014
INC021-055-153-167-072100-
/O.CON.KIND.SV.W.0092.000000T0000Z-140707T2100Z/
VIGO IN-SULLIVAN IN-GREENE IN-CLAY IN-
440 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLAY...NORTHWESTERN GREENE...SULLIVAN AND SOUTHERN VIGO COUNTIES
UNTIL 500 PM EDT...
AT 436 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SULLIVAN...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINTON AND SWITZ CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3917 8763 3922 8758 3924 8758 3926 8761
3931 8711 3921 8705 3917 8705 3916 8703
3900 8694 3899 8756 3904 8759 3906 8758
3908 8761 3913 8764
TIME...MOT...LOC 2040Z 333DEG 18KT 3907 8727
HAIL...1.00IN
WIND...60MPH
$$
PUMA936
WWUS53 KIND 072052
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 PM EDT MON JUL 7 2014
INC167-072102-
/O.CAN.KIND.SV.W.0092.000000T0000Z-140707T2100Z/
VIGO IN-
452 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VIGO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3917 8763 3918 8753 3923 8741 3920 8729
3925 8709 3921 8705 3917 8705 3916 8703
3900 8694 3899 8756 3904 8759 3906 8758
3908 8761 3913 8764
TIME...MOT...LOC 2052Z 322DEG 20KT 3905 8725
$$
INC021-055-153-072100-
/O.CON.KIND.SV.W.0092.000000T0000Z-140707T2100Z/
SULLIVAN IN-GREENE IN-CLAY IN-
452 PM EDT MON JUL 7 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLAY...NORTHWESTERN GREENE AND CENTRAL SULLIVAN COUNTIES UNTIL 500 PM
EDT...
AT 450 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
LINTON...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINTON AND SWITZ CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3917 8763 3918 8753 3923 8741 3920 8729
3925 8709 3921 8705 3917 8705 3916 8703
3900 8694 3899 8756 3904 8759 3906 8758
3908 8761 3913 8764
TIME...MOT...LOC 2052Z 322DEG 20KT 3905 8725
HAIL...1.00IN
WIND...60MPH
$$
PUMA926
WWUS53 KIND 072059
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EDT MON JUL 7 2014
INC021-055-153-072109-
/O.EXP.KIND.SV.W.0092.000000T0000Z-140707T2100Z/
SULLIVAN IN-GREENE IN-CLAY IN-
459 PM EDT MON JUL 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY...
NORTHWESTERN GREENE AND CENTRAL SULLIVAN COUNTIES WILL EXPIRE AT 500
PM EDT/400 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3917 8763 3918 8753 3923 8741 3920 8729
3925 8709 3921 8705 3917 8705 3916 8703
3900 8694 3899 8756 3904 8759 3906 8758
3908 8761 3913 8764
TIME...MOT...LOC 2059Z 322DEG 20KT 3902 8722
$$
PUMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:31 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 7, 2:31 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 231 PM EDT MON JUL 7 2014 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 228 PM EDT MON JUL 7 2014 A WEAKENING COLD FRONT IS EXPECTED TO WASH OUT ACROSS THE AREA TONIGHT...WHILE A STRONGER COLD FRONT WILL MOVE THROUGH ON TUESDAY. IN THE WAKE OF THIS SECOND FRONT...HIGH PRESSURE WILL BUILD IN FOR THE SECOND HALF OF THE WEEK. ANOTHER FRONTAL SYSTEM MAY AFFECT THE AREA BY THE WEEKEND. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 228 PM EDT MON JUL 7 2014 SCATTERED CONVECTION CURRENTLY ACROSS THE CENTRAL SECTIONS OF THE FORECAST AREA AS A WEAK FRONTAL SYSTEM CONTINUES TO SAG THROUGH NORTHWEST INDIANA. ACTIVITY MAY INCREASE OVER THE NEXT FEW HOURS AS PEAK HEATING APPROACHES...BUT LINGERING CLOUD COVER MAY WORK AGAINST MORE WIDESPREAD DEVELOPMENT. SHORT TERM MODELS SUGGEST THIS WEAK FRONT WILL MAKE IT INTO THE CENTRAL ZONES THIS EVENING...BEFORE WASHING OUT. CONVECTION MAY TEND TO DIMINISH AFTER DARK...BUT WITH DECENT 850MB FLOW OVER THE AREA...POTENTIAL EXISTS FOR DEVELOPMENT AFTER DARK AS WELL. WILL KEEP CHANCE POPS GOING TONIGHT ALL AREAS...WITH THE HIGHEST POPS OVER THE CENTRAL AND SOUTH. SEVERE PARAMETERS REMAIN MARGINALLY FAVORABLE FOR SEVERE STORMS THROUGHOUT MOST OF THE NIGHT...ALTHOUGH DEEP SHEAR WILL GRADUALLY INCREASE DURING THE PRE DAWN HOURS ON TUESDAY. LOW LEVEL THICKNESSES SUGGEST THE GFS MOS LOWS TONIGHT LOOK REASONABLE. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 228 PM EDT MON JUL 7 2014 MOST OF THE MODEL DATA INDICATE AN ORGANIZED CONVECTIVE COMPLEX WILL DEVELOP OVER THE PLAINS THIS EVENING. THIS COMPLEX LOOKS TO REACH THE WESTERN ZONES AROUND SUNRISE ON TUESDAY...PUSHING OFF TO THE EAST BY THE MIDDAY HOURS. THIS COMPLEX WILL BE AIDED BY A STRONG LOW LEVEL JET AND AN APPROACHING UPPER TROUGH...SO THINK THIS COMPLEX HAS GOOD POTENTIAL TO MAINTAIN ITSELF FOR AWHILE. WILL GO WITH LIKELY POPS STARTING AT SUNRISE TUESDAY...TAPERING OFF TO CHANCE POPS BY AFTERNOON AS THE REMNANTS OF THE COMPLEX PUSH OFF TO THE EAST. DEEP LAYER SHEAR BECOMES STRONGER BY THE MORNING HOURS ON TUESDAY...SO POTENTIAL EXISTS FOR HIGH WINDS ALONG THE LEADING EDGE OF THE COMPLEX EARLY TUESDAY MORNING. SECONDARY COLD FRONT MAY STILL BE IN THE PROCESS OF PASSING THROUGH THE SOUTHEAST ZONES TUESDAY EVENING...SO WILL KEEP SOME CHANCE POPS GOING THERE DURING THE EVENING. OTHERWISE...DRY WEATHER EXPECTED WEDNESDAY AND THURSDAY AS SURFACE HIGH PRESSURE BUILDS IN. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TUESDAY AND WEDNESDAY MAY BE ON THE WARM SIDE. WILL NUDGE DOWN THE GUIDANCE NUMBERS A CATEGORY DURING THOSE PERIODS. THE MOS LOWS LOOK OK. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 228 PM EDT MON JUL 7 2014 CENTRAL INDIANA WILL END THE WORK WEEK ON A DRY NOTE. THEN THE PATTERN WILL RETURN TO AN UNSETTLED ONE BY FRIDAY NIGHT AS RETURN FLOW OF WARM...MOIST AND UNSTABLE AIR MOVES OVER THE AREA. THIS AIRMASS COMBINED WITH A SERIES OF UPPER WAVES MOVING ALONG A BOUNDARY WILL MEAN RENEWED AND DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES SHOULD APPROACH NORMAL HIGHS IN THE 80S DURING THE WEEKEND WITH SOUTHERLY LOW LEVEL FLOW ON THE BACKSIDE OF THE HIGH. && .AVIATION /DISCUSSION FOR 071800Z TAF ISSUANCE/... ISSUED AT 106 PM EDT MON JUL 7 2014 ANOTHER WAVE IN THE NORTHWEST FLOW ALOFT IS EXPECTED TO MOVE THROUGH LATE THIS AFTERNOON AND EVENING AND INTERACT WITH AN UNSTABLE ATMOSPHERE AND RESULT IN RENEWED THUNDERSTORM DEVELOPMENT. HRRR IS DEPICTING SCATTERED THUNDERSTORM DEVELOPMENT MAINLY AROUND AND SOUTH OF I-70. TRIED TO SHOW THIS WITH EITHER -TS OR VCTS GROUPS IN TAFS. THEN THERE SHOULD BE A LULL IN ACTIVITY AFTER SUNSET BEFORE A STRONG COLD FRONT ARRIVES VERY EARLY TUESDAY MORNING. TIMING FOR THUNDERSTORMS WAS PUSHED BACK BASED ON LATEST SHORT TERM MODEL CONSENSUS. HAVE TSTMS INTRODUCED AT KLAF AROUND 10Z AND START THUNDER AT KHUF/KIND AT 12Z AND AND HOUR OR TWO LATER TO GET TO KBMG. THERE IS STILL PLENTY UNCERTAINTY WITH REGARD TO TSTM COVERAGE BUT THERE SHOULD BE AT LEAST WIDESPREAD RAIN SHOWERS...SOME QUITE HEAVY. FOR NOW ONLY INDICATED MFVR IN TAFS EARLY TUESDAY BUT THIS FLIGHT CATEGORY COULD VERY WELL NEED TO BE LOWERED IN SUBSEQUENT TAF ISSUANCES/UPDATES. MOST OF THE ACTIVITY SHOULD BE THROUGH THE FORECAST AREA BY LATE TUESDAY AFTERNOON AND CONDITIONS SHOULD RETURN TO VFR. GRADIENT WINDS WILL BE SOUTHWEST NEAR 15 KNOTS WITH GUSTS TO NEAR 20 KNOTS TODAY AND AFTER 15Z TUESDAY. TONIGHT...WINDS EXPECTED TO DROP TO 10 KNOTS OR LESS OUTSIDE OF THUNDERSTORMS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS SHORT TERM...JAS LONG TERM....SMF AVIATION...SMF VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 7, 6:01 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 601 AM EDT MON JUL 7 2014 INZ021-028>031-035>049-051>057-060>065-067>072-081015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 601 AM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE AT TIMES. HAZARDS: LIGHTNING...HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL. TIMING: STORMS POSSIBLE THROUGHOUT THE PERIOD...BUT THE HIGHEST CHANCES ARE LATE TONIGHT. DISCUSSION: AN APPROACHING FRONTAL SYSTEM MAY PRODUCE THUNDERSTORMS AT TIMES. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH TUESDAY NIGHT. ALL STORMS WILL PRODUCE LIGHTNING AND BE CAPABLE OF HEAVY RAIN. THERE COULD BE A FEW SEVERE THUNDERSTORMS THROUGH TUESDAY WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. DISCUSSION: A FRONTAL SYSTEM WILL SLIDE SOUTHEAST ACROSS THE AREA THROUGH TUESDAY NIGHT AND INTERACT WITH A WARM...MOST AND UNSTABLE ATMOSPHERE BRINGING CHANCES FOR THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AT TIMES TODAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) NIELD
In the hours before
Special weather statement, Jul 7, 1:17 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
117 PM EDT MON JUL 7 2014
INZ044-071745-
PARKE-
117 PM EDT MON JUL 7 2014
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL PARKE COUNTY UNTIL 145 PM
EDT...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKVILLE...OR 22 MILES NORTH OF TERRE
HAUTE...MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ROCKVILLE...
JUDSON...
CECIL HARDEN LAKE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3982 8736 3987 8701 3969 8701 3967 8701
3971 8737
TIME...MOT...LOC 1717Z 268DEG 21KT 3977 8725
SMFSpecial weather statement, Jul 7, 2:59 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 259 PM EDT MON JUL 7 2014 INZ044-045-051-052-071945- CLAY-PARKE-PUTNAM-VIGO- 259 PM EDT MON JUL 7 2014 ...STRONG THUNDERSTORM ADVISORY FOR NORTHERN CLAY...SOUTHERN PARKE... CENTRAL PUTNAM AND NORTHEASTERN VIGO COUNTIES UNTIL 345 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF BRAZIL...OR 20 MILES NORTHEAST OF TERRE HAUTE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GREENCASTLE... LENA... REELSVILLE... FILLMORE... BELLE UNION... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3972 8670 3952 8670 3952 8731 3967 8732 TIME...MOT...LOC 1859Z 271DEG 22KT 3962 8706 SMF
Local storm report, Jul 7, 4:13 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM TSTM WND DMG 5 NNW BRAZIL 39.59N 87.16W
07/07/2014 CLAY IN EMERGENCY MNGR
NUMEROUS TREES DOWNED ACROSS NORTHERN CLAY COUNTY.
&&
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:54 AM EDT | Special Weather Statement | IND | Montgomery, Parke, Vermillion | 51 min |
| Jul 7, 8:40 AM EDT | Special Weather Statement | IND | Boone, Hendricks, Marion | 65 min |
| Jul 7, 1:17 PM EDT | Special Weather Statement | IND | Parke | 28 min |
| Jul 7, 2:49 PM EDT | Areal Flood Warning | IND | Parke | 6 hr |
| Jul 7, 2:59 PM EDT | Special Weather Statement | IND | Putnam | 46 min |
| Jul 7, 3:16 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam, Vigo | 44 min |
| Jul 7, 3:35 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Vigo | 40 min |
| Jul 7, 4:09 PM EDT | Areal Flood Warning | IND | Clay, Putnam, Vigo | 6 hr |
| Jul 7, 5:07 PM EDT | Areal Flood Warning | IND | Sullivan, Vigo | 6 hr |
| Jul 7, 5:23 PM EDT | Special Weather Statement | IND | Greene, Knox | 52 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.